checking glucose because of Prednisone
November 27, 2013 at 10:09 pm
Hi Happy Thanksgiving everyone I have just started a new dose of prednisone 60 mg, I think it would be prudent to check my blood sugar before feasting tomorrow I was wondering if I need to worry so soon after a new dose. I have a appointment with GP on monday and will be addressing this concern with him. Also can I get insurance to pay for monitor and testing supplies? Anybody else have to ever start testing yourselves? and what are the good monitors.
November 28, 2013 at 12:08 am
I got Diabetes from taking Prednisone (one of the possible side affects of the drug). If you are just starting Prednisone, there is little need to test your blood sugar until after a few months.
I have been off Prednisone since 2010, but still have Diabetes. I HATED pricking my fingers and never liked the devices that had that built-in.
I started with the Acu-Chek system and my PPO insurance paid for it and the supplies (strips and needles). I didn’t like the way the Acu-Chek ‘pricked’ and ended up buying a TrueTrack because it had a separate pricker that had a very narrow replaceable needle and a better adjustment for depth. Medicare paid for the TrueTrack and its supplies.
I started with the conventional insulin syringes and drew the insulin from a vial. I switched to a NovoLog FlexPen system (shorter and narrower needle) where you just dial the dosage and don’t have to worry about getting air in the mix, etc. Doctors seem to get NovoLog samples often and you might ask if your doctor has some.
Fortunately, I don’t need to check my blood sugar daily anymore since I went on Metformin.
Enjoy your Thanksgiving Meal!
November 28, 2013 at 12:29 am
Jim we are lucky to have someone to get advice from, I know you have had CIPD for too long just hope as time goes by I can help someone too. PS my new neurologist started mentioning words that sounded like remission, recovery long term and treatments that won’t brake the bank, so nice to find someone upbeat and caring. I will be on 60 mg prednisone for 2 or 3 months then I will be tapering off it, getting diabetes or not as a side effect I guess we cross that bridge, thanks for your input try not to eat too much!
You must be logged in to reply to this topic.